MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL; WIRE GUIDE CATHETER
Catalog Number FA-04018
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "copious oozing noted from a-line site during dressing change.Assessment revealed the a-line catheter was damaged and needed to be replaced.A small piece of the catheter was broken." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one s-l catheter and connecting tubing with a stopcock for evaluation.Signs of use in the form of dried biomaterial were observed on the returned device.Visual inspection revealed sutures wrapped around the proximal end of the catheter, around the luer hub.Microscopic examination revealed a hole towards the proximal end of the catheter body.The hole in the catheter was located 1mm from the proximal end.The catheter outer diameter measured 0.0561", which is within the specifications of 0.055" - 0.057" per catheter extrusion product drawing.The inner diameter of the catheter measured 0.038", which is within the specification limits of 0.038" - 0.040" per catheter.Extrusion product drawing.The connecting tubing was removed from the catheter before functionally testing.The returned sample was tested per the ifu statement, "hold catheter in place and remove guidewire and or assembly, where applicable.Pulsatile blood flow indicates positive arterial placement." a lab inventory guidewire was able to pass through with no resistance.The catheter was then flushed with water from a syringe, and a confirmed leak was observed from the proximal end of the extrusion.The defect in the catheter appears consistent with unintentional use error.Misplacement or mispositioning of the catheter may lead to kinking, and repeated stress to the catheter may fatigue the catheter walls and cause tearing.Alternatively, contact with a sharp instrument (i.E.Scissors, scalpel, etc.) could have caused the observed damage.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: do not apply tape, staples, or sutures directly to the catheter body to reduce risk of damaging catheter, impeding catheter flow, or adversely affecting monitoring capabilities.Secure only at indicated stabilization locations." the customer report of a liquid oozing from the catheter was confirmed through complaint investigation of the returned sample.Visual inspection revealed the returned catheter had a slit adjacent to the hub which leaked when functional testing was performed.Additionally, the catheter was returned with sutures wrapped around the proximal end.The catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the returned sample and the available information, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22413931
Report Number9680794-2025-00564
Device Sequence Number13184773
Product Code DQX
UDI-Device Identifier00801902100597
UDI-Public(01)00801902100597(11)240202(17)290131(10)13F24A0010(21)
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberFA-04018
Device Lot Number13F24A0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown